# SDR CALA9701101

- Difficulty date: July 15, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: EIDLA
- Make and model: Doug DC-10-30
- Aircraft serial: 46958
- Engine: Ge CF650C2
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 9601M72P08
- Condition: Leaking
- Location: Nr 3 Gearbox
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: A, E, J

## Discrepancy

THE NR 3 ENGINE OIL QUANTITY AND PRESSURE DROPPED TO ZERO ACCOMPANIED BY ILLUMINATION OF THE OIL LOW PRESSURE LIGHT WHILE EN ROUTE FROM FCO TO EWR. THE NR 3 ENGINE WAS SHUT DOWN, FUEL WAS DUMPED AND THE A/C WAS DIVERTED TO LGW WHERE IT LANDED WITHOUT INCIDENT.  MX FOUND THE NR 3 ENGINE LT HYDRAULIC PUMP/GEARBOX CARBON OIL SEAL LEAKING. THE CARBON SEAL AND SEAL MATING RING WERE REMOVED AND REPLACED.  IN ADDITION, THE NR 3 ENGINE LT HYDRAULIC PUMP WAS REMOVED AND REPLACED. THE ENGINE WAS RUN AND LEAK AND OPERATIONAL CHECKS WERE GOOD.
